Dr Jamie Walton Jamie.Walton@nottingham.ac.uk
ASSISSTANT PROFESSOR
A characterisation of linear repetitivity for cut and project sets with general polytopal windows
Walton, James J.
Authors
Abstract
The cut and project method is a central construction in the theory of Aperiodic Order for generating quasicrystals with pure point diffraction. Linear repetitivity (LR) is a form of ideal regularity of aperiodic patterns. Recently, Koivusalo and the present author characterised LR for cut and project sets with convex polytopal windows whose supporting hyperplanes are commensurate with the lattice, the weak homogeneity property. For such cut and project sets, we show that LR is equivalent to two properties. One is a low complexity condition, which may be determined from the cut and project data by calculating the ranks of the intersections of the projection of the lattice to the internal space with the subspaces parallel to the supporting hyperplanes of the window. The second condition is that the projection of the lattice to the internal space is Diophantine (or 'badly approximable'), which loosely speaking means that the lattice points in the total space stay far from the physical space, relative to their norm. We review then extend these results to non-convex and disconnected polytopal windows, as well as windows with polytopal partitions producing cut and project sets of labelled points. Moreover, we obtain a complete characterisation of LR in the fully general case, where weak homogeneity is not assumed. Here, the Diophantine property must be replaced with an inhomogeneous analogue. We show that cut and project schemes with internal space isomorphic to R n ⊕ G ⊕ Z r , for G finite Abelian, can, up to MLD equivalence, be reduced to ones with internal space R n , so our results also cover cut and project sets of this form, such as the (generalised) Penrose tilings.
Citation
Walton, J. J. (2024). A characterisation of linear repetitivity for cut and project sets with general polytopal windows. Indagationes Mathematicae, 35(5), 1009-1056. https://doi.org/10.1016/j.indag.2024.03.003
Journal Article Type | Article |
---|---|
Acceptance Date | Mar 10, 2024 |
Online Publication Date | Mar 19, 2024 |
Publication Date | 2024-09 |
Deposit Date | Mar 21, 2024 |
Publicly Available Date | Mar 21, 2024 |
Journal | Indagationes Mathematicae |
Print ISSN | 0019-3577 |
Publisher | Elsevier |
Peer Reviewed | Peer Reviewed |
Volume | 35 |
Issue | 5 |
Pages | 1009-1056 |
DOI | https://doi.org/10.1016/j.indag.2024.03.003 |
Keywords | Aperiodic order; Cut and project; Model sets; Repetitivity; Diophantine approximation |
Public URL | https://nottingham-repository.worktribe.com/output/32749397 |
Publisher URL | https://www.sciencedirect.com/science/article/pii/S0019357724000156?via%3Dihub |
Files
1-s2.0-S0019357724000156-main
(937 Kb)
PDF
Publisher Licence URL
https://creativecommons.org/licenses/by/4.0/
You might also like
Self-similarity and limit spaces of substitution tiling semigroups
(2024)
Journal Article
Spectral properties of substitutions on compact alphabets
(2023)
Journal Article
Cut and project sets with polytopal window II: Linear repetitivity
(2022)
Journal Article
An aperiodic tile with edge-to-edge orientational matching rules
(2021)
Journal Article
Aperiodicity, rotational tiling spaces and topological space groups
(2021)
Journal Article